MAUDE Adverse Event Report: ARTHREX, INC. APOLLORF¿ XL90, ASPIRATING ABLATOR 90°; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. APOLLORF¿ XL90, ASPIRATING ABLATOR 90°; ELECTROSURG CUT/COAG DEVICE
Model Number APOLLORF¿ XL90, ASPIRATING ABLATOR 90°
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 03/25/2024, it was reported by a sales representative via sems-06523237 that an ar-9821 apollo probe shaft overheated and burned the patient near the portal.This occurred during use in a case.Continuous irrigation by a pump was performed during the surgery.Postoperatively, treatment using ointment was performed.There is no extension of hospitalization.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-9821 apollo serial/batch 2303135 was returned for investigation.Functional testing was not performed due to damage to the device.The visual inspection revealed that the tip was burned.According to the additional information received.1.Was the irrigation performed through rf probe suction? if not, how was it performed? "yes, irrigation and suction were carried out as usual.However, the use of irrigation fluid heated to 35 degrees by facility and may have been a contributing factor." the most likely cause of the reported failure is a user error.According to the dfu-0242-7 at revision 0.D.Adverse effects adverse effects.4.Thermal damage to joint tissue or dermal burns around portal incisions are possible, if fluid flow is not continuous.E.Precautions.8.8.A continuous flow of irrigation fluid is necessary during use of the apollo probes.Fluid flow assists in removing tissue debris and reducing the intra-joint temperature between activations.Rf probes utilized in stagnant fluid can result in heated irrigant in the joint, which can result in tissue damage inside the joint, skin burns near portals or result in damage to the probe.
 
Event or Problem Description
On 8/21/2024, additional information was received in response to the question: "was the irrigation performed through rf probe suction? if not, how was it performed?" the facility answered: "yes, irrigation and suction were carried out as usual.However, the use of irrigation fluid heated to 35 degrees by facility and may have been a contributing factor.".

Brand Name
APOLLORF¿ XL90, ASPIRATING ABLATOR 90°
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19144677
Report Number1220246-2024-02171
Device Sequence Number7959933
Product Code GEI
UDI-Device Identifier00888867267220
UDI-Public00888867267220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPOLLORF¿ XL90, ASPIRATING ABLATOR 90°
Device Catalogue NumberAR-9821
Device Lot Number2303135
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown